For several years I have been taking madopar every three hours during the day, together with entacapone, rsagaline and rotigotine patches. I also top up with dispersible madopar. Increasingly I have been swinging violently between on and off periods every couple of hours As i start to wear off I have massive sweating and as that finishes I plunge mentally and physically. I can go from feeling fine and upbeat to a shuddering shuffling heap in less than 15 minutes and vice versa. I am also increasingly aware of physical agitation when I'm on and a tendency to talk to much and feeling so ill in the troughs that i can't even speak.
I have beentrying to get an appt with my Gp since before christmas and have given up. I did chat to a PD nurse but she would only talk about DBS which I don't want. A couple of days ago I decided to try to lower my intake of madopar as the constant swooping on and off is exhausting and I was also worried that the mood swings were becoming so severe I wasn't able to function .
I have been taking between 800 - 900 mg of madopar per day with 5 entacapone.
Yesterday and today I have taken my usual 100mg slow release at 7 am but am substituting 50mg for the 3 hourly 100mg and have only taken 2 entacapone. So i'm taking just under half of the previous dose.
So far the difference has been very marked. I have been 'level' throughout; no on or offs ; no heat rushes. It feels very strange actually - I've lived on a roller coaster for so long it's very odd being flat'. I keep expecting to suddenly plunge into a really bad trough. I can't say i feel well but on the upside i'm not feeling extremely ill either. My motivation however has completely gone - I've sat on the sofa eating biscuits for two days. It feels like a permanent mini-off period. Is this what i should expect to be my 'normal' after 13 years with PD ? if it is I'm not sure how I'll cope with being permanently flat!
Has anyone else reduced their dose succcessfully?